Sweet's syndrome in a patient with haemophilia, HIV and hepatitis C infection.

International journal of STD & AIDS

PubMedID: 22807550

Deasy AM, Walker B, Layton AM, Lacey CJ. Sweet's syndrome in a patient with haemophilia, HIV and hepatitis C infection. Int J STD AIDS. 2012;23(6):e11-3.
Sweet's syndrome is a rare skin condition associated with both drug treatment and a number of different disease processes including haematological malignancies, inflammatory conditions and HIV infection. In this case report, we present a patient with HIV, haemophilia and hepatitis C who presented to our team with significant thrombocytopaenia and Sweet's syndrome. We discuss the difficulties with diagnosis and management in the context of multiple co-morbidities and suggest that both hepatitis C and HIV may have been aetiologically involved by suppressing platelet production and also causing bone marrow-driven neutrophilic disease.